MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NUVENT¿; INSTRUMENT, ENT MANUAL SURGICAL

MEDTRONIC XOMED INC. NUVENT¿; INSTRUMENT, ENT MANUAL SURGICAL
Model Number 18INFKIT
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that during the procedure, the inflator came apart and used a syringe to deflate in left frontal sinus.The procedure was completed with a back-up device.The patient was not harmed.On follow up, it was confirmed that the hcp tried to connect the inflator back but it did not work and they used a syringe to deflate during a functional endoscopic sinus surgery.There was a delay of less than 5 minutes.It was noted that it was the initial use of the device.There was no patient impact.
 
Additional Manufacturer Narrative
H3: analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.There were no loose components.Functionally, the inflator retracted as intended which is the same movement for deflation.The syringe was primed, the distal end blocked off, the syringe actuated, and the indicator popped out as intended with no leakage.The function test was performed 3 times with no issue.H6: fdm 4118, fdr 3233 and fdc 11 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NUVENT¿
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9475039
Report Number1045254-2019-00674
Device Sequence Number16869659
Product Code LRC
UDI-Device Identifier00643169770997
UDI-Public00643169770997
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number18INFKIT
Device Catalogue Number18INFKIT
Device Lot Number0218650963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1